Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2001, 1:49 AM CDT for Custer County, Logan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2001, 1:49 AM CDT (06:49 UTC)
- Expired
- Aug 2, 2001, 2:45 AM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Custer County, NE, Logan County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020651 SVRLBF NEC041-113-020745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 AM CDT THU AUG 2 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CUSTER COUNTY IN CENTRAL NEBRASKA LOGAN COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 245 AM CDT * AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES WEST OF STAPLETON TO 13 MILES SOUTH OF STAPLETON TO 25 MILES SOUTHWEST OF CALLAWAY...MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER STAPLETON AROUND 215 AM CDT OVER GANDY AROUND 220 AM CDT OVER ARNOLD AROUND 225 AM CDT OVER CALLAWAY AROUND 235 AM CDT OVER OCONTO AROUND 240 AM CDT 12 MILES SOUTHWEST OF MERNA AROUND 245 AM CDT IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:22 PM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 2:22 PM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT WED AUG 1 2001 FORECAST CHALLENGE WILL BE POPS TONIGHT... POSITION AND TIMING OF PRECIPITATION MAIN CONCERN TONIGHT AS MAIN FRONTAL BOUNDARY MOVES SOUTHEAST SLOWLY. BEST FORCING WILL BE NORTH OF BOUNDARY THROUGH 7 PM WITH H5 WAVES TRANSVERSING NORTHEAST... BOTH EVIDENT ON MESOETA AND RUC...ACROSS THE PANHANDLE AND NORTHEAST. SURFACE ANALYSIS AT 18Z SHOWED SURFACE HIGH RIDGING SOUTHWEST ACROSS THE PANHANDLE WITH COLD FRONT EAST OF YKN... BURWELL AND IML LINE. SECOND BOUNDARY EVIDENT FURTHER EAST WHICH EXTENDS SOUTHWEST THROUGH WESTERN KANSAS THEN NORTHWEST ACROSS CENTRAL COLORADO TO LOW CENTER OVER NORTH CENTRAL WYOMING. WRAPAROUND MOISTURE AROUND LOW NORTH OF EAR HAS KEPT DEWPOINTS INTO THE LOW 70S. SATELLITE CURRENTLY SHOWS NARROW BAND OF CLOUDS EXTENDING NORTHEAST ACROSS THE NORTHERN FORECAST AREA WITH WEAK RETURNS ON RADAR ACROSS THE PANHANDLE AND EXTREME NORTHEAST FORECAST AREA. TIMING ISSUES EXIST IN WAVES AS H5 HIGH CENTER BUILDS WEST...WITH BLEND OF MODELS USED. GUIDANCE CLOSE WITH NGM MOS WARMEST BUT WILL TREND CLOSER TO COOLER NUMBERS AS SOUTHEAST FLOW SETS UP THURSDAY AS FRONT RETURNS NORTH. BY ZONE ISSUANCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL SECTIONS AS SERIES OF H5 WAVES LIFT NORTHEAST. BEST HEATING AND MOISTURE WILL BE FOUND FURTHER SOUTHEAST WITH POTENTIAL FOR THUNDERSTORM DEVELOPMENT WITH LOW POPS RETAINED AS SURFACE MOISTURE CONVERGENCE TO INCREASE ALONG BOUNDARY EXTENDING EAST FROM NEAR GLD TO HLC THEN NORTHEAST WITH STRONGER WAVE TO LIFT NORTHEAST AFTER 06Z WITH FRONT INDICATED TO RETURN NORTHWARD INTO SOUTHERN NEBRASKA NEAR THE STATELINE BY MORNING. BOUNDARY LAYER MOISTURE NOT AS PLENTIFUL IN WESTWARD RETURN AS SURFACE HIGH BUILDS EAST AND WINDS RETURNS SOUTHEAST OVER THE NORTHWEST LATE WITH PARTLY CLOUDY SKIES. THURSDAY SOUTHWEST FLOW ALOFT CONTINUES WITH H5 HIGH CENTERED OVER NORTHWEST KANSAS. WINDS TURN ON TO THE SOUTHEAST THROUGHOUT AS SEMI STATIONARY FRONT BACKS TO NEAR THE FOOTHILLS. SERIES OF WAVES MOVE NORTHEAST ACROSS THE PANHANDLE FOR POSSIBLY ISOLATED SHOWERS OTHERWISE DRY DAY EAST OF THE PANHANDLE. TEMPERATURES INTO MID 80S TO NEAR 90. THEN LITTLE CHANGE OCCURS THURSDAY NIGHT INTO FRIDAY BEYOND LEESIDE TROUGH EXTENDING SOUTH ALONG THE HIGH PLAINS. WEAK ENERGY EJECTS NORTHEAST WHICH MAY BRING ISOLATED TO SCATTERED CONVECTION INTO THE PANHANDLE AND WEST EARLY FRIDAY. THEN AS UPPER HIGH CENTER BUILDS FURTHER WEST CAP STRENGTHENING AND INHIBITING CONVECTION. SOUTHEAST WIND FLOW CONTINUES WITH READINGS AROUND 90 ON FRIDAY WITH BETTER HEATING AND LESS CLOUDS. LONG RANGE MODELS CLOSER WITH MRF 01/12Z RUN MORE IN LINE WITH THE EUROPEAN MODEL. THE H5 RIDGE SOUTHWEST AXIS WILL REORIENTATE SATURDAY LIFTING NORTH AS MAIN HIGH CENTER BUILDS WESTWARD AND INTO SOUTHERN WYOMING BY MONDAY EVENING. A WEAKNESS IS REFLECTED SATURDAY NIGHT INTO SUNDAY AS LEESIDE TROUGH MOVES OFF THE HIGH PLAINS. TRACE AMOUNTS OF QPF GENERATED WITH ANY CONVECTION TO REMAIN ISOLATED AND SLOW MOVING OFF THE MOUNTAINS IN WEAK STEERING ENVIRONMENT. THE SURFACE TROUGH WILL EXTEND SOUTHWEST ACROSS CENTRAL SOUTH DAKOTA MONDAY WITH ZONAL FLOW OVER THE NORTHERN PLAINS MINIMIZE SOUTHERN PUSH UNTIL TUESDAY AS H5 RIDGE STRENGTHENS. TUESDAY THE NORTHWEST FLOW BECOMES ESTABLISHED ALOFT WITH THE FRONT TO DRIVE SOUTHEAST WITH CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTH AND NORTH CENTRAL AS WAVES TRANSIT SOUTHEAST INTO WEDNESDAY. GUIDANCE NUMBERS HAVE COOLED EXCEPT FOR THE NORTHWEST WHICH IS SUSPECT WITH NO CHANGES TO TEMPERATURES MADE IN THE LONG TERM. .LBF...NONE. KECK
In the hours before
Special weather statement, Aug 1, 11:04 PM CDT, 2 hours 45 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1104 PM CDT WED AUG 1 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWESTERN NEBRASKA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 649...PREVIOUSLY VALID FOR SOUTHWESTERN NEBRASKA...HAS BEEN ALLOWED TO EXPIRE. OVERNIGHT... THUNDERSTORMS WILL CONTINUE TO MOVE INTO PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA AND SHOULD REMAIN BELOW SEVERE LEVELS. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS INTO THE EARLY MORNING HOURS. CLB
Local storm report, Aug 2, 12:48 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1248 AM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 4 S SUTHERLAND NE 65 MPH TSTM WIND GUST
08/02/01 LINCOLN THUNDERSTORM WIND GUST
MEASURED AT NPPD POWER
PLANTREPORTED BY SPOTTERS
CLBLocal storm report, Aug 2, 1:23 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
123 AM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0117 AM 2 E NORTH PLATTE NE 64 MPH TSTM WIND GUST
08/02/01 LINCOLN THUNDERSTORM WIND GUST
MEASURED AT THE NORTH
PLATTE REGIONAL AIRPORT
CLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 66 min |
| Aug 1, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 60 min |
| Aug 2, 12:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Aug 2, 1:15 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Aug 2, 4:29 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Aug 2, 4:43 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 62 min |
| Aug 2, 5:14 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.